MAUDE Adverse Event Report: MEDTRONIC, INC LAUNCHER 6F GUIDE CATHETER; CATHETER, PERCUTANEOUS

MEDTRONIC, INC LAUNCHER 6F GUIDE CATHETER; CATHETER, PERCUTANEOUS
Model Number LA6IMAK
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Obstruction/Occlusion (2422)
Date of Event 03/19/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
During the index procedure one symplicity spyral catheter and one launcher guide catheter were used to treat the renal arteries.On the day of the procedure patient suffered renal artery spasm.It was reported that the patient became agitated due to pain during treatment and started moving both legs.This resulted in the catheter faulting interrupting the ablation.The catheter was withdrawn into the guide.Follow-up angiography showed a couple of areas of spasm in the midportion of the artery as well as near the ostium.The patient was given serial doses of intra-arterial nitroglycerin with incomplete resolution.A 4 mm x 12 mm medtronic euphora coronary balloon was inflated in the midportion of the vessel had a residual area of spasm to 4 atm for 30 seconds.It was then withdrawn to the ostium of the vessel where a 5 atm 30 second inflation was performed.Follow-up angiography after an additional 200 mcg intracoronary nitroglycerin showed widely patent areas without residual spasm.The patient has recovered.The investigator and the sponsor assessed the event as casually related to the procedure and the therapy and possibly related to the study catheter.There is no reported malfunction for the launcher guide catheter used during the procedure.The rationale of relationship to the therapy, study procedure and symplicity spyral catheter was that the spasm post-rfa compounded by movement due to pain.
 
Additional Manufacturer Narrative
Additional information: annex d code added.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Correction: there were no issues noted with the euphora balloon used which successfully treated the spam.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
LAUNCHER 6F GUIDE CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MEDTRONIC, INC
37a cherry hill dr
danvers MA 01923
Manufacturer (Section G)
MEDTRONIC, INC
37a cherry hill dr
danvers MA 01923
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key19174937
Report Number1220452-2024-00023
Device Sequence Number15408144
Product Code DQY
UDI-Device Identifier00613994821126
UDI-Public00613994821126
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K021256
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/25/2025
Device Model NumberLA6IMAK
Device Catalogue NumberLA6IMAK
Device Lot Number0011841558
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/29/2024
Supplement Date Received by Manufacturer08/01/2024
07/05/2024
Initial Report FDA Received Date04/24/2024
Supplement Report FDA Received Date08/02/2024
09/13/2024
Date Device Manufactured06/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient SexMale
Patient Weight79 KG
Patient EthnicityNon Hispanic
Patient RaceWhite